Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 99, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 20, 2010, 6:15 AM EST. It took effect at Dec 20, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2010, 6:15 AM EST (11:15 UTC)
- In effect from
- Dec 20, 2010, 12:00 PM EST
- Expired
- Dec 20, 2010, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
570 WWUS84 KMOB 201115 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 515 AM CST MON DEC 20 2010 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 4 PM CST TODAY FOR MOST OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE IS FORECAST TO MOVE EASTWARD ACROSS THE SPINE OF THE APPALACHIANS TODAY. TEMPERATURES ARE FORECAST TO MODERATE BUT DEWPOINTS LOOK TO REMAIN LOW ENOUGH RESULTING IN CRITICALLY LOW HUMIDITY. THIS INCREASES THE FIRE DANGER RISK. FLZ001-003>006-202200- /O.UPG.KMOB.FW.A.0092.101220T1700Z-101220T2300Z/ /O.NEW.KMOB.FW.W.0099.101220T1700Z-101220T2200Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- 515 AM CST MON DEC 20 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOWEST DAYTIME HUMIDITY LOOKS TO RANGE FROM AROUND 27 PERCENT OVER THE NORTHERN SECTIONS OF THE PANHANDLE TO AROUND 33 PERCENT JUST SOUTH OF INTERSTATE 10 FOR SEVERAL HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY LOW RELATIVE HUMIDITY SUPPORTS AN INCREASED RISK FOR FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 20, 5:33 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 20, 5:33 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CST MON DEC 20 2010
.SHORT TERM [TODAY AND TONIGHT]...UPPER TROUGH OFF THE EAST COAST
WILL LIFT NORTHEAST AS A BROAD UPPER RIDGE OVER THE NATIONS MID
SECTION SHIFTS SLIGHTLY EASTWARD...WITH A STRONG MID/UPPER LEVEL
WEST-NORTHWEST WIND FLOW CONTINUING OVER THE AREA. SURFACE HIGH
PRESSURE CENTERED ACROSS THE OHIO RIVER VALLEY WILL SHIFT SOUTHWARD
ACROSS SOUTHEAST GEORGIA BY LATE TONIGHT. SATELLITE FOG PRODUCT THIS
MORNING DETECTING BANDS OF CIRRUS AND MID LEVEL CLOUDS MOVING OVER
THE SOUTHEAST CONUS IN THE STRONG MID/UPPER LEVEL FLOW...AND A LARGE
AREA OF STRATUS ERUPTING OVER THE SOUTHERN PLAINS IN THE RETURN FLOW
REGION WEST OF THE HIGH. SURFACE HIGH PRESSURE AND A COOL AIR MASS
WILL CONTINUE ACROSS THE SOUTHEAST STATES THROUGH TODAY...WITH HIGHS
THIS AFTERNOON IN THE UPPER 50S. TWO AREAS OF LOW LEVEL STRATUS (ONE
BEING THE EASTWARD PROGRESSION OF THE SOUTHERN PLAINS STRATUS AND
THE OTHER DEVELOPING OVER THE NORTHERN GULF) WILL BEGIN TO MERGE
OVER OUR EXTREME SOUTHWEST ZONES LATE THIS AFTERNOON...AND THEN
SPREAD EASTWARD OVER THE ENTIRE FORECAST AREA BY LATE TONIGHT.
TEMPERATURES WILL COOL BY EARLY EVENING BACK INTO THE MID 40S TO
LOWER 50S...BUT THE INCREASING THICK CLOUD COVER AND LIGHT SOUTHERLY
WIND FLOW WILL KEEP OVERNIGHT TEMPERATURES NEARLY STEADY THEREAFTER
(OR ALLOW THEM TO ONLY LOWER SLIGHTLY) WITH LOWS RANGING FROM AROUND
40 DEGREES EXTREME EASTERN ZONES TO AROUND 50 DEGREES SOUTHWEST
ZONES. /22
.LONG TERM [TUESDAY THROUGH SUNDAY]...SURFACE HIGH PRESSURE IS
FORECAST TO CONTINUE SOUTHWARD INTO THE EASTERN GULF AND ACROSS FL
TUE...WHILE A FRONTAL BOUNDARY SLIPS SOUTHWARD THROUGH THE MID
SOUTH. SOUTHWEST LOW LEVEL FLOW SUGGESTS A 5 TO 10 DEGREE MODERATION
IN DAILY HIGHS TUE. FRONTAL BOUNDARY IS FORECAST TO MOVE CLOSER TO
THE COAST TUE NIGHT. AHEAD OF THE FRONT...THERE ARE INDICATIONS THAT
AREAS OF FOG/LOW STRATUS WILL BE SETTING UP OVERNIGHT AND HAVE
MENTIONED THIS POTENTIAL IN LATEST GRIDDED FCSTS. CHANCES OF
MEASUREABLE PRECIPITATION APPEARS LOW AT THIS TIME WITH THE MID WEEK
FRONT. THERE IS EXCELLENT AGREEMENT IN THE GFS/ECMWF AND GEM MODEL
SOLUTIONS IN SHOWING THE FRONT MOVING OUT INTO THE GULF LATE WED WITH
SYNOPTIC SCALE HIGH PRESSURE EXPANDING EASTWARD INTO THE SOUTHEAST THRU THE
DAY THU.
HOWEVER...SOME DIFFERENCES MATERIALIZE BY CHRISTMAS EVE WITH THE
EASTWARD PROGRESSION OF NEXT FRONTAL BOUNDARY AND ASSOCIATED LOW
TRACK OUT OF THE PLAINS. THE GFS/GEM ARE FASTEST AND MORE TO THE
NORTHEAST WITH THE LOW TRACK INTO THE APPALACHIANS FRI NIGHT
SUGGESTING A QUICKER FRONTAL PASSAGE WIND SHIFT THAN THE SLOWER AND
MORE SRLY TRACK OFFERED BY THE ECMWF. WILL MAINTAIN WIND SHIFT MORE
IN LINE WITH THE GFS/GEM SOLUTIONS AROUND FRI NIGHT MIDNIGHT=>06Z
SAT. POP WILL INCREASE WITH THE FRONT WITH MAIN CHARACTER BEING
SHOWERS. THIS WILL BE A STRONG FRONT WITH LOWERING 1000-500 MB
THICKNESSES SUGGESTING A CHILLY CHRISTMAS DAY WITH HIGHS UPPER 40S
FAR NORTHERN ZONES TO LOWER/MID 50S ELSEWHERE. SAT NIGHT...FREEZING
TEMPERATURES EXPECTED MOST AREAS WITH HIGHS ON SUN SIMILAR TO
CHRISTMAS DAY. /10
&&
.AVIATION...[20/12Z ISSUANCE]...VFR CONDITIONS WILL CONTINUE FOR THE
FIRST HALF OF THE FORECAST AS ONLY SCATTERED CIRRUS IS EXPECTED. A
BROKEN DECK NEAR 3000 FT IS EXPECTED TO DEVELOP OVER THE NORTH
CENTRAL GULF OF MEXICO...AND THEN MOVE NORTHWARD OVER THE KMOB AND
KBFM TAF SITES AFTER 21/00Z AND OVER THE KPNS TAF SITE AFTER 21/06Z.
THE CLOUD DECK WILL QUICKLY BECOME OVERCAST AND LOWER TO MVFR
CRITERIA BY THE END OF THE FORECAST PERIOD. /22
&&
.MARINE...SURFACE HIGH PRESSURE CENTERED ACROSS THE OHIO RIVER
VALLEY WILL SHIFT SOUTHWARD ACROSS CENTRAL FLORIDA BY TUESDAY
AFTERNOON. AS A RESULT...A LIGHT TO MODERATE EASTERLY WIND FLOW THIS
MORNING WILL TURN TO THE SOUTHWEST ON TUESDAY. A COLD FRONT
APPROACHING THE AREA FROM THE NORTH WEDNESDAY MORNING WILL MOVE
ACROSS THE NORTHERN GULF WEDNESDAY AFTERNOON...WITH A LIGHT OFFSHORE
FLOW FOLLOWING IN THE WAKE OF THE FRONT. A LIGHT ONSHORE FLOW
RESUMES BY FRIDAY AS A STRONG COLD FRONT ADVANCES FROM THE SOUTHERN
PLAINS. THIS NEXT FRONT IS ANTICIPATED TO MOVE THROUGH THE MARINE
AREA FRIDAY NIGHT WITH A STRONG OFFSHORE FLOW IN THE WAKE OF THE
FRONT. /22
&&
.FIRE WEATHER...LATEST GRIDDED HUMIDITY FIELDS SUGGEST A NEED TO
UPGRADE THE WATCH TO A RED FLAG WARNING FOR MOST OF THE PANHANDLE TODAY.
THIS DUE TO CRITICALLY LOW HUMIDITY CRITERIA BEING MET...GOING BLO
35 PERCENT THERE FOR SEVERAL HOURS LATER TODAY. NO HEADLINES ON TUE
AS HUMIDITY MODERATES. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 59 50 69 58 / 00 10 10 05
PENSACOLA 57 49 67 58 / 00 10 05 05
DESTIN 56 50 64 59 / 00 10 05 05
EVERGREEN 58 41 66 54 / 00 10 10 10
WAYNESBORO 60 45 67 55 / 00 10 10 10
CAMDEN 58 42 63 55 / 00 05 10 10
CRESTVIEW 59 39 68 51 / 00 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM MONDAY TO 4 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 20, 6:00 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST MON DEC 20 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN INCREASED RISK OF WILDFIRES ACROSS THE CENTRAL GULF COAST REGION THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA CHRISTMAS EVE BRINGING STRONG NORTHERLY WINDS TO THE MARINE AREA. THESE STRONG OFFSHORE WINDS ARE EXPECTED TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY NIGHT THROUGH THE WEEKEND WITH SEAS BUILDING TO 5 FEET NEAR SHORE TO AROUND 9 FEET WELL OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.